Louisiana, 2012Damaging Winds in Louisiana, June 12, 2012
June 12, 2012 · NWS SHV · 13 events in 7 counties and zones
A vigorous upper level disturbance moved southeast out of the Southern Plains and into the the middle Red River valley of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northwest Louisiana during the predawn hours of June 12th. These storms propagated into a linear line of severe thunderstorms and proved to be prolific wind makers as numerous trees were downed across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.7 million
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level disturbance moved southeast out of the Southern Plains and into the the middle Red River valley of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northwest Louisiana during the predawn hours of June 12th. These storms propagated into a linear line of severe thunderstorms and proved to be prolific wind makers as numerous trees were downed across the region. Wind damage was widespread...especially across portions of North Central Louisiana where the linear line of storms took on the distinction of a derecho as they accelerated eastward.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 11, 11:00 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 11, 11:00 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 AM CDT TUE JUN 12 2012
.DISCUSSION...
SEVERE TSTM WATCH JUST ISSUED FOR ALL SW AR...AND EXTENDING
WESTWARD INTO PORTIONS NE TX...NORTH OF I-20...AND SE OK. UNCERTAINTY
WHETHER STORMS WILL MAINTAIN THEIR INTENSITY ALL NIGHT...BUT FOR NOW
WATCH IN EFFECT UNTIL 6 AM./VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 91 73 90 71 / 30 40 30 30 20
MLU 75 90 72 89 69 / 50 40 30 30 20
DEQ 72 89 68 88 66 / 50 40 30 30 20
TXK 73 90 71 89 68 / 40 40 30 30 20
ELD 73 89 70 89 66 / 50 40 30 30 20
TYR 76 90 73 89 72 / 30 30 30 30 20
GGG 76 91 73 89 71 / 30 40 30 30 20
LFK 76 93 74 90 71 / 20 30 30 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 11, 11:00 AM CST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 11 2012
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1200 PM CDT MON JUN 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE DEVELOPING LATER THIS EVENING AS A
COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE ALONG AND OUT AHEAD OF THE FRONT
WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST
FOR MOST OF THIS WEEK AS THE COLD FRONT WEAKENS AND BECOMES NEARLY
STATIONARY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY
STRONG THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME
SEVERE WITH DAYTIME HEATING OR EVEN DURING DURING THE OVERNIGHT
HOURS WITH ORGANIZATION...PRODUCING DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY...BUT MAY
BE NEEDED LATE TONIGHT AND ESPECIALLY DURING THE OVERNIGHT HOURS.
LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
121700-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1200 PM CDT MON JUN 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED DURING THE DAYTIME HOURS
TODAY...BUT THUNDERSTORMS WILL BEGIN TO AFFECT AREAS NORTH OF
INTERSTATE 20 CORRIDOR LATE THIS EVENING POSSIBLY BEFORE MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST
FOR MOST OF THIS WEEK AS THE COLD FRONT WEAKENS AND BECOMES NEARLY
STATIONARY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY
STRONG THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME
SEVERE WITH DAYTIME HEATING OR EVEN DURING DURING THE OVERNIGHT
HOURS WITH ORGANIZATION...PRODUCING DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR
THIS EVENING...BUT MAY BE NEEDED PRIOR TO DAYBREAK DEPENDING ON
THE SPEED OF THE COLD FRONT AND ANY ASSOCIATED SEVERE
THUNDERSTORMS.
19
In the hours before
Special weather statement, Jun 11, 9:25 PM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CDT MON JUN 11 2012
LAZ006-014-021-120430-
CALDWELL-OUACHITA-UNION-
1025 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA AND CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...
STERLINGTON...SWARTZ AND WEST MONROE...
AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS 6 MILES NORTH OF CLAIBORNE...AND NEAR
FAIRBANKS...MOVING SOUTH AT 35 MPH. THESE STORMS WILL MOVE ACROSS
THE MONROE AREA SHORTLY.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
VIISpecial weather statement, Jun 11, 10:12 PM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 PM CDT MON JUN 11 2012
OKZ077-120515-
MCCURTAIN-
1112 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF OCTAVIA...OR 26
MILES SOUTHEAST OF CLAYTON...MOVING SOUTHEAST AT 15 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jun 12, 12:57 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
157 AM CDT TUE JUN 12 2012
ARZ073-LAZ006-120800-
UNION-
157 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
JUNCTION CITY AND WESSON...
AT 154 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WESSON...OR 5 MILES NORTHWEST OF
JUNCTION CITY...MOVING SOUTHEAST AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
06Special weather statement, Jun 12, 1:11 AM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
211 AM CDT TUE JUN 12 2012
ARZ070-TXZ097-120815-
BOWIE-MILLER-
211 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
GENOA...MANDEVILLE...TEXARKANA...HOOKS...NASH...REDWATER AND
WAKE VILLAGE...
AT 208 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HOOKS...OR 6 MILES WEST OF WAKE
VILLAGE...MOVING EAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06Local storm report, Jun 12, 2:10 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM TSTM WND DMG 3 N MOUNT PLEASANT 33.21N 94.98W
06/12/2012 TITUS TX FIRE DEPT/RESCUE
TREE ON HOUSE ON HIGHWAY 271 NORTH OF CO RD 1435.
&&
VIIThunderstorm Wind, Claiborne
- When
- June 12, 2:40 AM CST
- Where
- Claiborne County, 0.9 mi NE of Homer
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 32.790, -93.060
The roof was removed off a Fred's retail business in Homer, Louisiana.
Thunderstorm Wind, Bossier
- When
- June 12, 3:15 AM CST
- Where
- Bossier County, 4.19 mi S of Wardview
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.910, -93.790
Trees were downed off of Hwy. 2 near the Red River west of Plain Dealing, Louisiana.
Thunderstorm Wind, Bossier
- When
- June 12, 3:20 AM CST
- Where
- Bossier County, 3.5 mi S of Mot
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.850, -93.560
Trees were downed along Hwy. 3 near Rocky Mount, Louisiana.
Thunderstorm Wind, Bossier
- When
- June 12, 3:21 AM CST
- Where
- Bossier County, 3.56 mi E of Willow Chute
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.660, -93.690
Several trees were downed in the Sweetwater Oaks Subdivision.
Thunderstorm Wind, Caddo
- When
- June 12, 3:40 AM CST
- Where
- Caddo County, 0.69 mi S of Jewella
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.470, -93.800
A large tree was downed on Fairfield Avenue in Shreveport, Louisiana.
Thunderstorm Wind, Webster
- When
- June 12, 3:45 AM CST
- Where
- Webster County, 0.69 mi S of Cotton Vly
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.810, -93.420
Numerous trees were downed throughout the parish.
Thunderstorm Wind, Bossier
- When
- June 12, 3:45 AM CST
- Where
- Bossier County, 0.58 mi E of Fosters
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.520, -93.660
Several large tree limbs and small trees were downed north of Swan Lake Road and the I-220 intersection.
Thunderstorm Wind, Claiborne
- When
- June 12, 3:45 AM CST
- Where
- Claiborne County, 6.76 mi WNW of Old Athens
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.700, -93.170
Trees were downed on Hwy. 70 near the community of Holly Springs.
Thunderstorm Wind, Claiborne
- When
- June 12, 3:58 AM CST
- Where
- Claiborne County, 1.38 mi N of Homer
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -93.070
A 74 mph wind gust was measured at the Caney Raws site just northwest of Homer, Louisiana.
Thunderstorm Wind, Claiborne
- When
- June 12, 4:00 AM CST
- Where
- Claiborne County, 0.9 mi NE of Homer
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5.6 million
- Reported by
- Law Enforcement
- Coordinates
- 32.790, -93.060
Hundreds of trees were downed in and around the city of Homer, Louisiana. Wind damage was extensive in Homer, Louisiana with approximately 100 homes suffering minor damage. Approximately 45-50 homes sustained major damage with 15-17 homes completely destroyed. Over 4000 residents were without power with restoration time expected to be some 3 to 5 days. There were no injuries reported for this event. There was also damage to several businesses as well as the local elementary school in Homer, Louisiana. The Region 7 coordinator for Northern Louisiana was called in to access the damage and it was determined that across all of Claiborne Parish for this event, preliminary monetary damage assessment was 5.6 million dollars which covers private and public expenses for damage.
Thunderstorm Wind, Lincoln
- When
- June 12, 4:30 AM CST
- Where
- Lincoln County, 0.9 mi NW of Ruston
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -92.640
Several large trees were downed on roads across the parish. Powerlines and light poles were also downed in the city of Ruston, Louisiana.
Thunderstorm Wind, Union
- When
- June 12, 4:40 AM CST
- Where
- Union County, 3.22 mi WSW of Point
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.630, -92.330
Numerous trees were downed throughout the county including across Hwys. 552, 151 and 145.
Thunderstorm Wind, Ouachita
- When
- June 12, 5:05 AM CST
- Where
- Ouachita County, 2.23 mi SW of Wilds
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.410, -92.210
Trees were downed along Hwy. 34 southwest of Monroe, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New Mexico, June 12, 2012$367,000 · EF1 · 19 events
- Flash Flooding in New York, June 12, 201210 injured · $20,000 · 3 events
- Hail and Damaging Winds in Texas, June 12, 2012$140,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Texas, June 12, 2012$118,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Texas, June 12, 2012$120,000 · 1.75 in hail · 11 events
- Tornado and Flash Flood in Texas, June 12, 2012$36,000 · EF1 · 9 events
- Hail and Damaging Wind in New Mexico, June 12, 2012$34,000 · 2 in hail · 11 events
- Damaging Winds in Virginia, June 12, 2012$39,000 · 60 kt wind · 7 events
- Drought in Indiana, June 12 to 30, 201233 events
- Flash Flood and Damaging Wind in Mississippi, June 12, 2012$23,000 · 50 kt wind · 2 events
- Damaging Wind in Florida, June 12, 2012$20,000 · 55 kt wind · 1 event
- Flooding and Hail in Texas, June 12 to 13, 20122.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379403, 379414, 379417, 379421, 379425, 379429, 379431, 379433, 379434, 379441, 379446, 379448, 379450.